Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: Lexapro/stomach problems


 vrose - Mon Feb 06, 2006 2:21 pm

I am a 28 year old female with depression problems and really no other past diagnoses. I take Lexapro and have been on it for 3 months. I've been having alot of stomach problems lately and I believe it's due to the Lexapro. I get short stabbing pains in different parts of my stomach sometimes. I feel really bloated and my stomach seems really distended, like I'm a few months pregnant. I burp alot and this is wierd, but it feels like there are butterflies in my stomach or something, directly under my ribs, maybe like my stomach is really uneasy...constipation has been bad lately. I've been trying to go, and even when I do go, it still feels like I need to go more, like I need to go all the time! The last bm I had was sort of dark and had white stuff in it. Yuck. Very strange. I've taken a couple of pregnancy test just in case because of that strange fluttery feeling in my stomach, but they were both negative. Thanks for you help!!
 Dr. Tamer Fouad - Fri Feb 10, 2006 8:21 am

User avatar Hello,

Lexapro (Escitalopram) an active isomer of citalopram is a selective serotonin reuptake inhibitor (SSRI).

If you look at our lexapro page you will see that it can be associated with many of the symptoms you have described. You should inform your doctor if these symptoms do not improve. You may need to change to a different antidepressant.

Best regards.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us